Ohio, 2026

Tornado and Damaging Winds in Ohio, March 26, 2026

March 26, 2026 · NWS ILN · 12 events in 5 counties and zones

A cold front moved through the Great Lakes region, producing strong thunderstorms. Some storms produced damaging wind.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$113,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A cold front moved through the Great Lakes region, producing strong thunderstorms. Some storms produced damaging wind.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 26, 2:46 PM EST, 4 hours 14 minutes earlier. Its key messages:

  • 1) Near record warming today. Colder Friday and Saturday after cold frontal passage. 2) Thunderstorms associated with a cold front passage impact the area tonight. The potential exists for storms to become strong to severe exists. Also, a localized flood threat will exist, especially north of I-70.
Area forecast discussion, Mar 26, 2:46 PM EST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
346 PM EDT Thu Mar 26 2026

.WHAT HAS CHANGED...
No significant changes. Slight increase to rainfall north of I-70.

&&

.KEY MESSAGES...
1) Near record warming today. Colder Friday and Saturday after cold
frontal passage.

2) Thunderstorms associated with a cold front passage impact the
area tonight. The potential exists for storms to become strong to
severe exists. Also, a localized flood threat will exist, especially
north of I-70.

&&

.DISCUSSION...
KEY MESSAGE 1)

An initial round of showers and embedded thunderstorms that affected
mainly southern portions of the area moved off to the southeast by
mid morning.

In the warm sector most of ILN/s area stays dry until surface cold
front slips into the north this evening. Southwesterly flow has
increased with gusts up to 35 mph. Also, satellite imagery shows
that clouds have given way to abundant sunshine. This combination
will allow temperatures to approach or possibly exceed record highs.

The records for Thursday 3/26
CVG 82 set in 1907
DAY 81 set in 1907
CMH 80 set in 1907

The cold front exits the area early Friday with lingering rain
showers ending through late morning. Much cooler temperatures settle
into the area with highs on Friday are expected to range from the
lower 40s north to the lower 50s south.

KEY MESSAGE 2)

Forecast soundings and satellite imagery show that ILN/s forecast
area is currently capped in the warm sector. ILN will be putting up a
special 20Z balloon release to sample boundary layer moisture.

Strong mid level westerly winds exist thru the Midwest and Great
Lakes region. A mid level short wave will track quickly east-
southeast offering high falls across the Great Lakes/Ohio Valley
overnight.

A strong surface cold front will push south into ILN/s northern
counties late this evening and then south of the area overnight.
Model solutions continue to show this capping warm layer between 8H
and 7H which will inhibit convective development in the warm sector
for much of the daytime hours.

Therefore, expect convective activity to hold off until the strong
low-level forcing arrives with the frontal boundary. ML guidance and
analogs continue to point to the potential for severe weather with
the storms tonight. Higher resolution models continue to show a weak
surface wave tracking along the east-west boundary during the early
evening (most likely just north of ILN/s FA). The best threat for
potential tornadoes looks to occur across ILN/s northern counties
early in the evening ahead of this wave - if convection were to
develop a little south into the area.

Steep mid level lapse rates will be in place over the region, and
this will aid destabilization, with moderate instability expected.
Given the strong deep-layer flow, hodographs also are elongated/straight.
Supercells producing large hail are possible, even with elevated
convection to the cool side of the boundary. As we head into the
later evening hours and overnight, the favored convective mode looks
to evolve to line segments. Damaging winds will continue to be a
threat. The storms weaken and severe threat diminishes as the storms
and front shift south during the nighttime hours and approach the
Ohio River.

PWAT values look to be in excess of 300 percent of normal tonight.
Although the system is progressive and the front looks to sink south
quickly, with the anomalously high PWATs, and mean flow parallel to
the front, the potential exists for localized stripes of 2-3 inches
of rainfall. HREF LPMM also backs this potential for 2 to 3 inch
rainfall stripes, with the favored region north of I-70. Will
continue to highlight this localized flood threat in the HWO.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
In the warm sector VFR conditions are being observed across the TAF
sites with southwesterly wind gusts up to 30 KTS.

Showers and thunderstorms associated with a strong cold front are
expected to develop south thru the evening and overnight hours.
These storms will have the potential of becoming strong to severe
with the highest potential for wind and hail across the KDAY, KCMH
and KLCK. The storms are expected to weaken as they push farther
south and approach the Ohio River. In addition, a period of LLWS
will be possible with a low level jet thru the evening hours.

VFR conditions will drop to widespread MVFR with a period of IFR
ceilings possible late. Visibilities and ceilings dropping to IFR
conditions are likely in storms. MVFR ceilings will improve to VFR
Friday afternoon.

OUTLOOK...MVFR conditions with thunderstorms possible Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

DISCUSSION...AR
AVIATION...AR
Hazardous weather outlook, Mar 26, 2:48 PM EST, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
348 PM EDT Thu Mar 26 2026

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>074-077-080-272000-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-
Preble-Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-
Ross-Hocking-Hamilton-Highland-
348 PM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, south central Ohio, southwest Ohio
and west central Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms will occur along and behind a cold front that will
cross this evening and overnight hours. Damaging winds, large hail
and very heavy rainfall are the primary threats. Isolated tornadoes
could occur early in the development of these storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

INZ075-080-KYZ089>100-OHZ078-079-081-082-088-272000-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Clermont-Brown-Adams-Pike-
Scioto-
348 PM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms will occur along and behind a cold front that will
cross the area during the overnight hours tonight. Damaging winds,
large hail and localized heavy rainfall are the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Hardin

When
March 26, 7:00 PM EST to 7:02 PM EST
Where
Hardin County, 2.32 mi NNE of Alger
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
40.730, -83.830

A home sustained roof and siding damage. Additionally, several large tree branches were snapped.

Thunderstorm Wind, Hardin

When
March 26, 7:07 PM EST to 7:09 PM EST
Where
Hardin County, 0.52 mi W of Kenton
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.650, -83.610

A metal roof awning blew off of a home and onto State Route 68.

Thunderstorm Wind, Hardin

When
March 26, 7:07 PM EST to 7:09 PM EST
Where
Hardin County, 0.87 mi NW of Mc Guffey
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.690, -83.790

A shed roof was blown off.

Thunderstorm Wind, Mercer

When
March 26, 7:17 PM EST to 7:19 PM EST
Where
Mercer County, 1.26 mi ESE of Sebastian
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.440, -84.500

Several power poles were downed across State Route 274.

Thunderstorm Wind, Union

When
March 26, 7:20 PM EST to 7:22 PM EST
Where
Union County, 1.48 mi NNE of Essex
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.500, -83.310

A utility pole was downed across Sanders Road.

Thunderstorm Wind, Mercer

When
March 26, 7:22 PM EST to 7:24 PM EST
Where
Mercer County, 1.26 mi ESE of Chickasaw
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
40.420, -84.460

A roof was blown off of a barn.

Thunderstorm Wind, Union

When
March 26, 7:27 PM EST to 7:29 PM EST
Where
Union County, 2.07 mi N of Richwood Grindell Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
40.450, -83.350

Several power poles were downed onto Boundary Road.

Thunderstorm Wind, Hardin

When
March 26, 7:34 PM EST to 7:36 PM EST
Where
Hardin County, 4.73 mi E of Mt Victory
Measured
55 kt (63 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
40.530, -83.430

A barn was destroyed by strong winds.

Thunderstorm Wind, Shelby

When
March 26, 7:34 PM EST to 7:36 PM EST
Where
Shelby County, 2.1 mi NW of Swanders
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.370, -84.200

Power poles and power lines were downed across a roadway.

Thunderstorm Wind, Hardin

When
March 26, 7:37 PM EST to 7:39 PM EST
Where
Hardin County, 2.09 mi SE of Foraker
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.660, -83.700

A property sustained minor roof damage and also had multiple trees uprooted.

Tornado, Hardin

When
March 26, 7:46 PM EST to 7:47 PM EST
Where
Hardin County, 1.41 mi SSW of Kenton to 1.38 mi SSW of Kenton
Rating
EF1
Path length
0.13 mi
Path width
75 yd
Property damage
$65,000
Reported by
NWS Storm Survey
Coordinates
40.631, -83.611

The first tornadic damage was observed at the Hardin County Fairgrounds, just south of County Road 140, where minor roof damage occurred. Several wooden power poles were damaged and snapped in half. On the northern side of the fairgrounds, a hardwood tree was snapped and a building sustained a major loss of its metal roofing panels. An additional building had its concrete block siding blown out, which caused a partial roof collapse. An open-ended barn structure was lifted, causing the support poles to be lifted and shifted. The final damage associated with this tornado was on the eastern side of the fairgrounds, where additional power poles were snapped and minor roof damage was observed to fairground buildings.

Thunderstorm Wind, Darke

When
March 26, 7:51 PM EST to 7:53 PM EST
Where
Darke County, 0.87 mi SE of Baker
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
State Official
Coordinates
40.040, -84.690

A barn was blown down along Byrket Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2026Every state in 2026This day in weather historyThe tornado archive for Ohio, 2026Warnings in Ohio, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319786, 1319787, 1319788, 1319789, 1319790, 1319792, 1319791, 1319794, 1319795, 1319796, 1319799, 1319801.